Ohio, 2006

Hail in Ohio, April 21, 2006

April 21, 2006 · NWS CLE · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 21, 1:45 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 21, 1:45 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
245 PM EDT FRI APR 21 2006

.SHORT TERM(TONIGHT-SUNDAY)...
WARM FRONT THRU EXTREME NORTHEAST OHIO WITH WEAK COLD FRONT
EXTENDING FROM FAR WESTERN OHIO INTO WESTERN KY. THIS COLD FRONT
WILL MOVE THROUGH OHIO OVERNIGHT EXPECTING TO REACH WRN PA BY
MORNING. WEAK WAVE TO RIDE UP ALONG THE FRONT INTO EASTERN
OHIO EARLY TONIGHT WITH UPPER LEVEL S/W MOVING NE INTO THE UPPER
OHIO VALLEY WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS.
WILL GO WITH CHANCE POPS FAR WEST...LIKELY CENTRAL AND CATEGORICAL
POPS EAST. FRONT THEN MOVES SLOWLY EAST DURING THE DAY WHILE UPPER
LEVEL CLOSED LOW MOVES TO LOWER MICHIGAN BY SATURDAY EVENING. EXPECT
LIKELY SHOWERS STILL WITH THE FRONT TOMORROW MORNING EAST...CHANCE
CENTRAL. SHOULD BE BREAK FOR AWHILE BUT THEN CHANCE OF SHOWERS AGAIN
DURING THE AFTERNOON AS THE UPPER LOW MOVES INTO LOWER MICHIGAN. AS
THE LOW ROTATES SLOWLY EAST INTO THE LOWER LAKES SUNDAY EVENING THE
CHANCE OF SHOWERS WILL CONTINUE SATURDAY NIGHT INTO SUNDAY NIGHT.

&&

.LONG TERM( MONDAY-FRIDAY)...
NO BIG CHANGES WERE MADE IN THE EXTENDED FORECAST WHILE FOLLOWING
HPC MANUAL PROGS FAIRLY CLOSELY WITH SFC FEATURES GO. UPPER LEVEL
LOW OVER EASTERN GREAT LAKES AT THE END OF THE SHORT TERM FORECAST
MOVES OFF NEW ENG COAST EARLY IN PERIOD AND APPEARS TO BE HANDLED
FAIRLY WELL BY MODELS. SECOND UPPER LOW DROPS TO THE JAMES BAY AREA
MID WEEK WITH LARGE TROUGH OVER THE GREAT LAKES REGION WHICH LINGERS
TO THE END OF THE PERIOD THOUGH SHIFTING SOMEWHAT TO THE NE. 00Z GFS
AND ECWMF FAIRLY CLOSE WITH THIS UPR LOW AND SFC FEATURES THOUGH 06Z
GFS QUITE DIFFERENT. HPC GUID IS RATHER CLOSE TO BLEND OF 00Z ECWMF
AND GFS ENS FORECAST. WEAK COLD FRONT MOVES THROUGH LATE MONDAY
NIGHT EARLY TUESDAY FOR CHANCE OF SHOWERS. THEN ANOTHER WEAK COLD
FRONT/TROF TO MOVE THROUGH WEDNESDAY AND CARRIED LOW CHC POPS WITH
IT. THIS IS FOLLOWED BY A SURFACE HIGH PRESSURE MOVING IN FOR
THURSDAY AND FRIDAY. TEMPERATURES INITIALLY CLOSE TO NORMAL THEN
TREND TO BELOW NORMAL MID WEEK THEN WARMING BACK UP CLOSE TO NORMAL
AS THE HIGH PRESSURE MOVES EAST ON FRIDAY.

&&

.AVIATION(18Z-18Z)...
COMPLICATED WEATHER.  SYNOPTIC FEATURES ACROSS THE AREA INCLUDE A
WARM FRONT EXTENDING ACROSS NORTHEAST OHIO...WITH DEWPOINTS STILL IN
THE 30S NORTH OF THIS FRONT AND IN THE MID 50S SOUTH.  THEN THE
REMNANTS OF A COLD FRONT CUT THROUGH WESTERN OH SOUTH TO THE MID
MISSISSIPPI VALLEY.  A BROAD AREA OF LOW PRESSURE ENCOMPASSES THE
WHOLE REGION WITH A NEARLY STATIONARY CLOSED UPPER LOW ACROSS WI/MN
AND A FEW SHORTWAVES MOVING ACROSS THE LOWER MISS R. AND TN R.
VALLEYS TO THE OHIO VALLEY.

WHAT IS EXPECTED IS WITH THE HEATING OF THE DAY AND THE ADDITIONAL
LIFT PROVIDED BY THE APPROACHING SHORTWAVES FROM THE
SOUTHWEST...SHRA/TS SHOULD BEGIN TO DEVELOP IN THE LATE AFTERNOON
HOURS AND CARRY US INTO THE EARLY EVENING ACROSS ALL BUT THE WESTERN
TAF SITES.  THE WESTERN SITES MAY MISS OUT ON THE THUNDER AND AT
MOST GET A BRIEF SHOWER.  INCREASED MOISTURE WILL POOL ALONG AND TO
THE EAST OF THE NEARLY STATIONARY FRONT CUTTING THROUGH CENTRAL OHIO
WHICH WILL CONTINUE THE RA THREAT FOR MUCH OF THE NIGHT.  AS THE
UPPER LOW FROM THE MIDWEST NEARS...THIS FRONTAL SYSTEM WILL PUSH OFF
TO THE EAST AND PROVIDE A DRY SLOT TOWARD MORNING.  WINDS IN THE
AREA WILL REMAIN RELATIVELY LIGHT WITH WEAK PRESSURE GRADIENT...AND
THEREFORE SLOW STORM MOTIONS AS WELL. IF ALL OF THIS PANS OUT...SOME
MVFR OR IFR CIGS/VIS MAY DEVELOP TOWARD MORNING WITH THIS DRYING
ALOFT...ESPECIALLY FOR MORE WESTERN SITES.  THE ANTICIPATED DRY SLOT
SHOULD KEEP THINGS DRY FOR AT LEAST THE FIRST HALF OF THE DAY.  FOR
THE REST OF THE WEEKEND THE WRAP AROUND MOISTURE AND THE COLD POOL
FROM THE UPPER LOW PASSING OVERHEAD WILL YIELD ADDITIONAL SCATTERED
SHOWERS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...WCR
LONG TERM...WCR
AVIATION...OUDEMAN
Hazardous weather outlook, Apr 21, 4:07 AM EST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
507 AM EDT FRI APR 21 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-220915-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
507 AM EDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Cleveland radar (KCLE), 64 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Erie

When
April 21, 3:10 PM EST
Where
Erie County, Milan
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.300, -82.617

Penny size hail was observed.

Hail, Huron

When
April 21, 4:15 PM EST
Where
Huron County, 3 mi W of Monroeville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.250, -82.750

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503588, 5503589.